|What does the future hold??
Aug 23, 2006
I guess we'd all like to know the answer to that question, but here's what I mean. I'm 52, diagnosed in February but probably infected long before. Started Truvada/Reyataz/Norvir in May, VL went from 52,000 to undetectable, cd4 from 117 to 295. I have undisseminated MAC, for which I take euthambutol and biaxin. Had a bout of thrush before being diagnosed.
Here's the question: I feel absolutely fine. I've had no side effects from my meds, I'm not depressed, I'm very active and in excellent condition. Work out regularly. HIV at this point is almost a non-issue...it's just something I take a bunch of pills for. But I'm afraid that this is somehow just the calm before the storm...I feel like I should be experiencing symptoms, that it should not be this comfortable. Is it inevitable that my system will crash, that at some point one bad thing after another will start to destroy my body? Is this what will always, eventually, happen to those of us with HIV/AIDS?
Thanks so much for your advice.
| Response from Dr. Young
Thanks for your post.
It's great to hear that you're "absolutely fine". Actually, yours is not an unusual situation among persons who have access to HIV medications, good doctors and even better adherence.
I have a number of patients, like you who were diagnosed with active AIDS complications who are also now "absolutely fine". Some have been fine for upwards of 10 years on treatment and have no foreseeable problems.
The future is difficult (if not dangerous) to predict with absolute accuracy; but it's my forecast that your future is one filled with health, not HIV complications.
Best of health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Percentage Risk Of Contracting Hiv Through Finger Prick
- Rumors Of People Getting Pricked By Hiv Needles
- How Many Teens Infected With Hiv Each Year?
- How Soon Would They Notify An Hiv Positive After Donating Blood?
- Can You Have Hiv Symptoms And Test Negative?
- Sore Lymph Nodes In Groin Do I Have Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.